MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735602
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: unk_nav_comp.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that the electromagnetic localization system could not connect.There was no patient present when this issue was identified.
 
Additional Manufacturer Narrative
H2) additional information: d10: product id: 9660651 h3: a medtronic representative went to the site to test the equipment.Testing revealed that connector of the electromagnetic localization system was bad.The electromagnetic localization system box was replaced to resolve the issue.The system then passed the system checkout and was found to be fully functional.(b01, c07, d02) the electromagnetic localization system has been received by the manufacturer.However, analysis has not been completed at the time of filing.(b21, c21, d16) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H2) additional information: d10: product id: 9660651, lot number: 0200057634 h3: the electromagnetic localization system was returned to the manufacturer for analysis.Analysis found that the reported issue could not be confirmed; no failure was found while under testing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION COMPACT
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key12487271
Report Number1723170-2021-02297
Device Sequence Number3350535
Product Code PGW
UDI-Device Identifier00643169672956
UDI-Public00643169672956
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735602
Device Catalogue Number9735602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer09/16/2021
10/05/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date09/30/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1